Question: Diet while taking daily medications.

previous topic · next topic
lilcutechic

Joined: Feb 10
Posts: 1

      quote  
Posted: 10 Mar 2012, 14:18
I have decided to restart the weight watchers diet, this will be my 3rd go. The first time my friend and I were doing it together but then her mom paid for her to go to the meetings and such, so I was left with no support because I could not afford it, so I just gave up. The second time I lost over 20 pounds and it was awesome but then life probably happened I cant remember why I stopped. Just this past Christmas I was diagnosed with epilepsy. Now because of said epilepsy (and lovely genetics) I've been diagnosed with bipolar 2. Im taking meds for the epilepsy but not for the bipolar yet. I have decided to restart the weight watchers diet and contintue losing the weight that I originally wanted to lose. My question/concern is: does anyone else have a similar situation where they have to take a prescription drug everyday and if there are any issues with the WW plan that I need to watch out for while being on a med besides telling my doctors that I am doing it?
Any advice would be appreciated
Thanks
Hoser

Joined: Jul 10
Posts: 2,052

      quote  
Posted: 10 Mar 2012, 14:25
Consult your doctor on this one. You're almost certainly not going to have any problems, especially if you don't try some sort of extreme dieting, but your doctor is the best person to ask about this.
NCNOLE

Joined: Feb 11
Posts: 1,223

      quote  
Posted: 10 Mar 2012, 16:08
I don't think you are going to have any problems. WW is basically just healthy balanced eating -- can't be any worse than what you are doing now and should not have an effect. The only thing that I can possibly think of is if your medication is based on weight - like say you take 5 mg of whatever per kg of body weight -- that is when you would need to be concerned.
FrostyLady

Joined: Dec 09
Posts: 366

      quote  
Posted: 10 Mar 2012, 19:02
I would do like Hoser said and talk to your doctor about this, although I don't think a healthy eating plan can harm you. I have heard ketogenic diet would be the best choice for epileptics. No matter what you chose I'm sure you will only do good to your body. Go for it!!
Chrispine

Joined: Apr 12
Posts: 6

      quote  
Posted: 18 Apr 2012, 10:25
In some people the type of meds you are on will cause weight gain. I think being on a weight control program is is perfect



Forum Search
Advanced forum search



Latest Posts

Subsitutes for Soda Pop and other Sugary Beverges?
Water is my first line of defense. I sometimes flavor mine with a squeeze of lemon, lime or splash of fruit juice. When I miss the fizz of sodas, I sometimes drink carbonated water with the option of ...
by John10251 on 27 Jul 17 10:01 PM
You Know You Are Overweight When:
When your shorts ride up all the time, and you're always pulling them down. When you wear shorts or skirts and get a rash in your thighs from them rubbing together all day.
by minniethekitty on 27 Jul 17 04:53 PM
Fitness Apps
Another thing is that there doesn't seem to be a way to enter steps! I did 13000 yesterday!
by LenieB on 27 Jul 17 09:35 AM
CHOLESTEROL
@crstigis I have never thought about that before, i might ask my doctor about that.
by rmscott1 on 27 Jul 17 06:53 AM
Thyroid
Expect to gain some weight in the beginning until your replacement medication is adjusted. Also, once you have no thyroid, you will find you need some form of T3 to replace what you can no longer make. ...
by crstlgls on 26 Jul 17 06:42 PM

Member Tip

average member ranking
by member ChuckyD
eat advocoto toaste it seen to work well
27 Nov 16 for diet Weight Watchers